Alert archive / Idaho / Wind Chill Warnings in 2005

Wind Chill Warning 2, NWS Pocatello, ID

December 7, 2005

NWS Pocatello, ID issued this wind chill warning at Dec 7, 2005, 2:35 PM MST. It took effect at Dec 8, 2005, 9:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 2:35 PM MST (21:35 UTC)
In effect from
Dec 8, 2005, 9:00 PM MST
Expired
Dec 7, 2005, 2:45 PM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 072135
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MST WED DEC 7 2005


IDZ017-020-021-080545-
/O.NEW.KPIH.WC.W.0002.051209T0400Z-051209T1600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
235 PM MST WED DEC 7 2005

...WIND CHILL WARNING IN EFFECT FROM 9 PM THURSDAY TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THURSDAY TO 9 AM MST
FRIDAY. 

VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. IN
ADDITION...WINDS ARE EXPECTED TO RANGE FROM 10 TO 15 MPH OVER MANY
AREAS THROUGHOUT THE SNAKE RIVER PLAIN. THIS COMBINATION WILL
PRODUCE WIND CHILLS RANGING BETWEEN 20 BELOW AND 30 BELOW ZERO
OVERNIGHT. THE COLDEST WIND CHILLS SHOULD BE FOUND FROM THE ARCO
DESERT SOUTH TO THE AMERICAN FALLS RESERVIOR AND THEN WEST TOWARD
SHOSHONE. OTHER AREAS OUTSIDE THIS REGION BUT WITHIN THE WARNING
MAY ONLY SEE WINDCHILLS SLIGHTLY COLDER THAN FORECAST TEMPERATURES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
1 follow-up statement
000 
WWUS45 KPIH 072145
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
245 PM MST WED DEC 7 2005


IDZ017-020-021-081600-
/O.CAN.KPIH.WC.W.0002.051209T0400Z-051209T1600Z/
/O.NEW.KPIH.WC.W.0003.051208T0400Z-051208T1600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
245 PM MST WED DEC 7 2005

...WIND CHILL WARNING IS CANCELLED...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
THURSDAY.  

VERY COLD TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. IN
ADDITION...WINDS ARE EXPECTED TO RANGE FROM 10 TO 15 MPH OVER MANY
AREAS THROUGHOUT THE SNAKE RIVER PLAIN. THIS COMBINATION WILL
PRODUCE WIND CHILLS RANGING BETWEEN 20 BELOW AND 30 BELOW ZERO
OVERNIGHT. THE COLDEST WIND CHILLS SHOULD BE FOUND FROM THE ARCO
DESERT SOUTH TO THE AMERICAN FALLS RESERVOIR AND THEN WEST TOWARD
SHOSHONE. OTHER AREAS OUTSIDE THIS REGION BUT WITHIN THE WARNING
MAY ONLY SEE WIND CHILLS SLIGHTLY COLDER THAN FORECAST
TEMPERATURES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 8:45 AM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Dec 7, 8:45 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
845 AM MST WED DEC 7 2005

.DISCUSSION...UPDATED FORECAST TO ALLOW THE WIND CHILL WARNING TO
EXPIRE. NO OTHER UPDATES ARE ANTICIPATED THIS MORNING. FRIGID TEMPS
REMAIN THROUGHOUT THE AREA WITH A RECORD MIN TEMP OF -9 AT KPIH.
WILL NEED TO TAKE A CLOSER LOOK AT TEMPS TONIGHT AND MAY NEED TO BE
ADJUSTED DOWNWARD IN SOME AREAS. ALSO...NAM12 WINDS BOUNDARY LAYER
WINDS OF 15-20 KNOTS IN THE MAGIC VALLEY COMBINED WITH THE COLD
TEMPS MAY RESULT IN WIND CHILL WARNING VALUES. WILL EVALUATE MODEL
SUITE FOR AFTERNOON PACKAGE AND MAKE FINAL DECISION BY THEN.  WAW
&&

.PREVIOUS DISCUSSION...ISSUED AT 305 AM MST WED DEC 7 2005...
TODAY THROUGH SATURDAY MORNING...LATEST SATELLITE IMAGERY SHOWING A
DRY NORTH FLOW ACROSS ERN IDAHO AS AN UPSTREAM SHORT WAVE TROUGH
OVER THE ERN PACIFIC APPEARS TO BE UNDERGOING A CONSIDERABLE AMOUNT
OF SHEARING AS IT MOVES INTO THE LONG-WAVE RIDGE POSITIONED ALONG
THE COAST. MODELS SIMILAR WITH THE IDEA THAT NRN BRANCH OF INCOMING
SHORT-WAVE WILL PASS NORTH AND EAST OF FORECAST AREA WHILE SRN
BRANCH OF WAVE CLOSES OFF A LOW CIRCULATION OVER THE WEST WHICH
GRADUALLY DRIFTS SOUTH OFF THE SRN CALIFORNIA COAST BY FRIDAY
RESULTING IN A HIGH OVER LOW BLOCKY PATTERN.  THUS DRY PATTERN WILL
CONTINUE ACROSS THE REGION THROUGH SATURDAY MORNING WITH POTENTIAL
FOR MORNING FOG INCREASING WITH EACH PASSING DAY.  TEMPERATURE
FORECAST THE REAL PROBLEM THROUGH THIS PERIOD.  WILL ALLOW WIND
CHILL WARNING TO CONTINUE THROUGH 8AM HOWEVER 10+MPH WIND
REQUIREMENT MAY BE TOUGH TO ACHIEVE ALONG WITH -20 WIND CHILLS. AS
FOR TEMPERATURES...STATISTICAL GUIDANCE NOT MUCH HELP WITH NGM MOS
ADVERTISING TEENS AND LOWER 20S IN THE SNAKE RIVER VALLEY TODAY
WHILE GFS MOS STRUGGLING TO BREAK SINGLE DIGITS AND LOWER TEENS.
WITH SUCH A COLD START THIS MORNING LIKE THE COLDER GFS GUIDANCE AND
THUS WILL NOT MAKE MANY CHANGES TO GOING TEMPERATURE FORECAST
THROUGH THE SHORT TERM GENERALLY STICKING TO COLDER GUIDANCE. HUSTON

.LONG TERM...SATURDAY THROUGH WEDNESDAY. REX BLOCK PATTERN WITH HIGH
OVER LOW ACROSS THE WEST ON SAT AND A NW UPPER FLOW OVER EASTERN
IDAHO.  WEAK DISTURBANCES W/I THE FLOW BRING PATCHES OF H7-H5
MOISTURE OVER THE TOP OF THE RIDGE AND THROUGH THE AREA RESULTING IN
P/CLDY CONDITIONS BUT CONTINUED DRY.  VALLEY INVERSIONS REMAIN IN
PLACE ON SATURDAY WITH LIGHT WINDS AND A MINOR CHANGE IN OVERALL
TEMPS.  CLOSED LOW OFF THE CA COAST OPENS UP ON SUN/MON AS IT MOVES
EAST INTO UTAH...FURTHER NORTH THAN WHAT WAS ADVERTISED LAST FEW
RUNS.  ADDITIONAL H7-H5 MOISTURE GETS CAUGHT UNDERNEATH THE HIGH BUT
DYNAMICS/PRECIP REMAIN TO OUR SOUTH.  NEXT INCOMING PAC WAVE SPLITS
AS IT RUNS INTO UPPER RIDGE ON MONDAY AS H7-H5 MOISTURE INCREASES TO
70% AND 90% ACROSS THE AREA.  ENOUGH TO WARRANT A SLGT CHC SNOW
SHOWERS OVER THE CENTRAL MTS ON MONDAY.  NORTHERN BRANCH DOMINATES
TUE/WED WITH A NW/UPSLOPE FLOW.  THUS HAVE INTRODUCED SLGT CHC SNOW
SHOWERS OVER THE CENTRAL MTS AND EASTERN HIGHLANDS IN THIS TIME
PERIOD.  SIMOSKO
&&

.AVIATION...VFR CONDITIONS WITH THE EXCEPTION OF VCNTY KJAC AND KRKS
WHERE IFR/MVFR CONDITIONS WILL BE INTERMITTENT THROUGH 17Z.  SIMOSKO
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Dec 7, 8:24 AM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
824 AM MST WED DEC 7 2005

IDZ017>025-031-032-081215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
824 AM MST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIGID
TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH SUBZERO LOWS AND
HIGHS ONLY IN THE SINGLE DIGITS TO MID TEENS.  TEMPERATURES WILL
MODERATE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND
FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE
LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE
1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:45 PM MSTWind Chill WarningPIH18 hr

Nearby

Wind Chill Warnings in Idaho, 2005Every wind chill warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.